MAUDE Adverse Event Report: ARTHREX, INC. DRILL GUIDE, 1.2 / 1.6MM; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. DRILL GUIDE, 1.2 / 1.6MM; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number DRILL GUIDE, 1.2 / 1.6MM
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a procedure, the ar-18700-14 and ar-18700-12 drill bits broke.The sales rep stated that the bars are catching.The case was completed without any adverse event.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-18700-14, 1391932 drill guide was received for investigation.Visual inspection with both the naked eye and under micro-vu magnification identified that both drill guide tunnels were occluded by debris, especially the ø1.6 end.Through the use of added microscope magnification and lighting, it was determined that both ends of the guide were clogged with tissue.The observed condition is most likely the result of improper cleaning/maintenance of the drill guide.

Brand Name
DRILL GUIDE, 1.2 / 1.6MM
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11912010
Report Number1220246-2021-03181
Device Sequence Number14217927
Product Code MDM
UDI-Device Identifier00888867313798
UDI-Public00888867313798
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRILL GUIDE, 1.2 / 1.6MM
Device Catalogue NumberAR-18700-14
Device Lot Number1391932
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/14/2021
Supplement Date Received by Manufacturer05/14/2021
Initial Report FDA Received Date06/01/2021
Supplement Report FDA Received Date06/22/2021
Patient Sequence Number1